6 doctors weighed in:

Years ago i took crestor (rosuvastatin) to lower cholesterol. I felt horrendous on it and stopped. Recently i tried lescol and felt the same, awful. Does that mean i can't take statins? What are my options here?

6 doctors weighed in
Dr. Danny Farahmandian
Internal Medicine - Nephrology & Dialysis
4 doctors agree

In brief: You can try others

Sometimes, there is a specific statin amongst the group that won't cause this.
Also can try coq10 which may negate side effect of a statin.

In brief: You can try others

Sometimes, there is a specific statin amongst the group that won't cause this.
Also can try coq10 which may negate side effect of a statin.
Thank
Dr. Sherri Tenpenny
Holistic Medicine
1 doctor agrees

In brief: Statins

The side effects are common with all statins.
Similar to penicillin, if you react to one statins you will probably react to all. Most cholesterol issues can be controlled by diet and exercise. Try eliminating cow's milk dairy and wheat for 60 days. Also walk 30 minutes/day, take fish oil 3000mg/day and sustained released Niacin 500mg/day - chances are your cholesterol will be fine.

In brief: Statins

The side effects are common with all statins.
Similar to penicillin, if you react to one statins you will probably react to all. Most cholesterol issues can be controlled by diet and exercise. Try eliminating cow's milk dairy and wheat for 60 days. Also walk 30 minutes/day, take fish oil 3000mg/day and sustained released Niacin 500mg/day - chances are your cholesterol will be fine.
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
40 years in practice
1M people helped
Continue
111,000 doctors available